My six year old son was diagnosed with ADHD in October of last year and was prescribed Vyanse 30mg to help him with his hyperactivity and focus at school. The first day he was fantastic and he had a great day, however each day after this the medicine seems to make him really chatty in the morning but wear off in the afternoon? I have read that some kids metablize the medication quicker. Could anyone else help with the following...
1. Can Vyanse only last some of the day but still stays in his system to keep him awake until 9.30 at night? Also he has lost a bit of weight due to the medication supressing his appetite so his paediatrician wont up his medication until this stops?
2. Paedrtician mentioned an alternative call Intuniv which is a non stimulant - has anyone had better luck with this for a 6 year old boy and did this affect appetite and sleep etc?
I have heard that once you find the right medication that its a real game changer. We have noticed improvements and other people have also. His teacher says that he has been very good in the morning but loses focus etc in the afternoons. At my sons last appt his paedtrician said that he still seems hyperactive and that on medication he should be 90% better? This was in the morning too.
Any advice would be much appreciated. Sorry for the long post.